×

zbMATH — the first resource for mathematics

On a class of vector fields with discontinuities of divide-by-zero type and its applications to geodesics in singular metrics. (English) Zbl 1284.37016
Summary: We study phase portraits at singular points of vector fields of the special type where all components are fractions with a common denominator vanishing on a smooth regular hypersurface in the phase space. Also we assume some additional conditions, which are fulfilled, for instance, if the vector field is divergence-free. This problem is motivated by a large number of applications. In this paper, we consider three applications in differential geometry: singularities of geodesic flows in various singular metrics on two-dimensional manifolds.

MSC:
37C15 Topological and differentiable equivalence, conjugacy, moduli, classification of dynamical systems
34C05 Topological structure of integral curves, singular points, limit cycles of ordinary differential equations
34C20 Transformation and reduction of ordinary differential equations and systems, normal forms
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A. Agrachev, U. Boscain, and M. Sigalotti. A Gauss–Bonnet-like formula on two-dimensional almost-Riemannian manifolds. Discrete Contin. Dynam. Syst. 20 (2008), No. 4, 801–822. · Zbl 1198.49041 · doi:10.3934/dcds.2008.20.801
[2] V. I. Arnol’d and Yu. S. Il’yashenko. Ordinary differential equations. Dynamical systems I. Encycl. Math. Sci. 1, Springer-Verlag (1988), pp. 7–140.
[3] A. D. Bruno. Analytical form of differential equations. Trans. Moscow Math. Soc. 25 (1971), 131–288.
[4] _____, Analytical form of differential equations. Trans. Moscow Math. Soc. 5 (1972), 199–239. · Zbl 0269.34006
[5] _____, Local methods in nonlinear differential equations. Springer Ser. Sov. Math., Springer-Verlag, Berlin (1989).
[6] A. F. Filippov. Differential equations with discontinuous right-hand sides. Ser. Mathematics and Its Applications 18. Springer-Verlag (1988). · Zbl 0664.34001
[7] D. Genin, B. Khesin, and S. Tabachnikov. Geodesics on an ellipsoid in Minkowski space. Enseign. Math. (2) 53 (2007), 307–331. · Zbl 1144.37013
[8] Yu. S. Il’yashenko, S. Yu. Yakovenko. Finitely-smooth normal forms of local families of diffeomorphisms and vector fields. Russ. Math. Surv. 46 (1991), No. 1, 3–39. · Zbl 0729.58012
[9] B. Khesin and S. Tabachnikov. Pseudo-Riemannian geodesics and billiards. Enseign. Math. (2) 53 (2007), 307–331; Adv. Math., 221 (2009), No. 4, 1364–1396. · Zbl 1144.37013
[10] O. M. Myasnichenko. Points of total reflection and wave front sets at the boundary between two media. Izv. Ross. Akad. Nauk. Ser. Mat. 58 (1994), No. 2, 132–152. · Zbl 0832.58030
[11] N. D. Pazii. Locally analytic classification of equations of Sobolev type. Ph.D. thesis, Chelyabinsk State Univ. (1999).
[12] A. O. Remizov. Multidimensional Poincaré construction and singularities of lifted fields for implicit differential equations. J. Math. Sci. 151 (2008), No. 6, 3561–3602. · Zbl 1190.34006 · doi:10.1007/s10958-008-9043-1
[13] ______, Geodesics on 2-surfaces with pseudo-Riemannian metric: singularities of changes of signature. Mat. Sb. 200 (2009), No. 3, 75–94. · doi:10.4213/sm5151
[14] _______, Geodesics in metrics with Klein-type singularities. Russ. Math. Surv., 65 (2010), No. 1, 187–188.
[15] _______, Codimension-two singularities in 3D affine control systems with a scalar control. Mat. Sb. 199 (2008), No. 4, 143–158. · doi:10.4213/sm3886
[16] _______, Singularities of a geodesic flow on surfaces with a cuspidal edge. Proc. Steklov Inst. Math. 268 (2010), 258–267. · Zbl 1207.35039 · doi:10.1134/S0081543810010189
[17] R. Roussarie. Modèles locaux de champs et de formes. Asterisque 30 (1975), 1–181.
[18] V. S. Samovol. Equivalence of systems of differential equations in a neighborhood of a singular point. Trans. Moscow Math. Soc. 2 (1983), 217–237. · Zbl 0555.34030
[19] J. Sotomayor and M. Zhitomirskii. Impasse singularities of differential systems of the form A(x)x’ = F(x). J. Differ. Equations 169 (2001), No. 2, 567–587. · Zbl 0982.34028 · doi:10.1006/jdeq.2000.3908
[20] F. Takens. Partially hyperbolic fixed points. Topology 10 (1971), 133–147. · Zbl 0214.22901 · doi:10.1016/0040-9383(71)90035-8
[21] S. M. Voronin. The Darboux–Whitney theorem and related questions. In: Nonlinear Stokes phenomenon (Yu. Ilyashenko, ed.). Adv. Sov. Math. 14, Providence (1993), 139–233. · Zbl 0789.58015
[22] _______, Analytic classification of germs of holomorphic maps with nonisolated fixed points and constant multipliers. Applications. Vestn. Chelyabinsk. Gos. Univ. Ser. 3 Mat. Mekh. 2 (5) (1999), No. 3, 12–30.
[23] J. C. Yoccoz. Linéarisation des germes de difféomorphismes holomorphes de ( $$ \(\backslash\)mathbb{C} $$ , 0). C. R. Acad. Sci. Paris, Sér. I Math. 306 (1988), No. 1, 55–58. · Zbl 0668.58010
[24] M. Zhitomirskii. Typical singularities of differential 1-forms and Pfaffian equations. Trans. Math. Monogr. 113, Am. Math. Soc., Providence, Rhode Island (1992).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.